Alert archive / Wisconsin / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 13, 2011, 3:46 PM CDT for 8 counties in Minnesota; 9 counties in Wisconsin. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 3:46 PM CDT (20:46 UTC)
- Expired
- Aug 13, 2011, 5:15 PM CDT
- In force
- 89 min
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Chisago County, MN, Dakota County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Ramsey County, MN, Washington County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 122 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 8563 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574
WWUS83 KMPX 132046
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 PM CDT SAT AUG 13 2011
MNZ043>045-052-053-061>063-070-078-WIZ014>016-023>028-132215-
ANOKA-BARRON-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU
CLAIRE-GOODHUE-ISANTI-KANABEC-MILLE
LACS-MORRISON-PEPIN-PIERCE-POLK-RAMSEY-RUSK-ST. CROIX-WASHINGTON-
346 PM CDT SAT AUG 13 2011
AT 337 PM CDT...WEATHER SERVICE RADAR WAS TRACKING MULTIPLE
THUNDERSTORMS ACROSS EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN.
ONE OR TWO OF THE STRONGER STORMS WILL BRING SMALL HAIL...MAYBE AS
BIG AS PENNIES...ALONG WITH A WIND GUST UP TO 30 MPH. A BRIEF
DOWNPOUR OF A QUARTER INCH OF RAIN IS ALSO POSSIBLE.
THESE SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TO FORM...THEN
DISSIPATE...THEN REFORM ACROSS THE REGION THROUGH THE AFTERNOON AND
EARLY EVENING...UNTIL SUNSET. AFTER THAT EXPECT CLEARING SKIES
FOLLOWED WITH AREAS OF DENSE FOG FORMING ACROSS THE REGION OVERNIGHT.
STRONG THUNDERSTORM 3 MILES EAST OF TURTLE LAKE. THIS STORM WAS
MOVING SOUTH AT 25 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 4537 9068 4537 9091 4459 9095 4459 9201
4445 9207 4450 9308 4508 9321 4616 9389
4624 9382 4625 9359 4611 9304 4574 9314
4573 9286 4565 9287 4565 9254 4574 9252
4574 9216 4565 9214 4565 9139 4543 9066
TIME...MOT...LOC 2044Z 019DEG 21KT 4536 9211
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:00 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 13, 3:00 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SAT AUG 13 2011 .DISCUSSION... SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING LAST COUPLE OF HOURS WITH THE MORE WIDESPREAD COVERAGE AND STRONGER CELLS ACROSS THE WI CWA THEN INTO EC MN. THIS IS THE AREA WHICH SBLI VALUES ARE MOST UNSTABLE WITH B2-B4. ALSO SURFACE ANALYSIS SHOWS WEAK TROFINESS ACROSS THAT AREA WHICH IS ENHANCING LOW LVL CONVERGENCE. WITH FRZG LVL ARND 10K...MAY SEE A FEW FEPORTS OF HAIL TO 1/2 INCH REMAINDER OF AFTN AND EVE. EXPECT THIS DINURALLY DRIVEN CONVECTION TO PRETTY MUCH HAVE RUN ITS COURSE BY 03Z. AS STRONG VORT MAX NOW IN NW ILLINOIS CONTINUES TO MV ESE OVERNIGHT RIDGING WILL BE BUILDING ACROSS OUR AREA THROUGH SUNDAY. WITH SURFACE HIGH PRESSURE BUILDING OVERNIGHT THERE WILL BE A FOG POTENTIAL WITH DEWPOINTS STILL RUNNING AOA 60 DEGREES ACROSS AREA. SUNDAY STILL LOOKING TO BE A FINE DAY WITH LIGHT WINDS AND PLENTIFUL SUN MIXED WITH DECORATIVE CUMULUS...MAINLY EASTERN AREAS. MOISTURE BEGINS TO RETURN LATE SUNDAY NIGHT/EARLY MONDAY INTO SW MN. PUT A SLIGHT CHANCE OF PCPN MONDAY MORNING SW OF MN RIVER KEPT LOW POPS MAINLY WESTERN AREAS MONDAY/TUESDAY...WITH BETTER FORCING REMAINING TO OUR NORTH AND WEST. SURFACE TROF DEVELOPING ACROSS E MT INTO WY ON SUNDAY REMAINS PRETTY MUCH IN PLACE UNTIL IT GETS PICKED UP TUESDAY/WED BY STRONG UPPER TROF COMING OUT OF PACIFIC NW. BUMPED POPS UP FOR TUESDAY NIGHT/EARLY WEDNESDAY WITH GFS/ECMWF SHOWING SIMILAR TIMING ON MOVING CDFNT AND UPPER TROF ACROSS OUR AREA. STRONG WLY MID LVL WNDS ACROSS AREA WITH THIS SYSTEM WILL CREATE FAVORABLE DEEP SHEAR FOR STRONG STORMS. ANOTHER FALL-LIKE UPPER TROF LURKING AHEAD FOR LATE FRIDAY/SATURDAY WITH DEEP UPPER TROF PROPELLING ANOTHER COLD FRONT ACROSS AREA. PRETTY MUCH WENT WITH THE HPC GUIDANCE 30-40% POPS VALUES FOR THIS SYSTEM. && .AVIATION.../18Z TAF ISSUANCE/ TWO MAIN ISSUES...AFTERNOON PRECIP AND LATE NIGHT FOG. UPPER LOW NOW IN NERN IOWA SPINNING AWAY. STILL SOME MVFR CIGS IN SRN MN... INCLUDING KRWF. THIS SHOULD BECOME VFR BY 20Z. SECOND LOBE OF INSTABILITY IN NERN MN AND NWRN WI WITH SOME SPOTTY SHOWERS AND EVEN SOME ISOLATED THUNDERSTORMS. MODELS IN GOOD AGREEMENT BRINGING THIS SOUTH DURING THE AFTERNOON. HAVE ADDED VCSH AT MOST SITES AND ALSO SOME CB AT AXN AND STC. SHOWERS SHOULD DISSIPATE BEFORE SUNSET. SFC HIGH SHOULD BE PARKED OVER THE AREA SUNDAY MORNING. CLEAR SKIES...LIGHT WINDS AND RESIDUAL LOW LEVEL MOISTURE ALL POINT TO A DECENT CHANCE OF FOG LATE TONIGHT INTO SUNDAY MORNING. STC/RNH AND EAU AT GREATEST RISK FOR IFR VISIBILITIES AND HAVE INDICATED SUCH. THERE IS SOME CHANCE FOR AXN/RWF TO ALSO GO IFR BUT NOT AS CONFIDENT SO KEPT THOSE VSBYS AT 3SM. KMSP... ISOLATED THUNDER AROUND EAST CENTRAL MN AND THE TWIN CITIES METRO. COVERAGE WILL BE SPOTTY SO HAVE KEPT TAF TO VCSH WITH CB IN THE CLOUD GROUP. THIS SHOULD END BEFORE SUNSET. FOR LATE TONIGHT HAVE ONLY MENTIONED BCFG BUT THERE WILL BE SOME CHANCE FOR MVFR FOG AND MAYBE EVEN IFR. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/TDK
Hazardous weather outlook, Aug 13, 1:09 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 109 PM CDT SAT AUG 13 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 109 PM CDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A FEW STORMS MAY PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS WILL INCREASE MONDAY NIGHT ACROSS THE REGION...AND PERSIST THROUGH WEDNESDAY. IT IS STILL TOO EARLY TO DISCERN HOW MUCH OF A SEVERE POTENTIAL EXISTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER GROUPS WILL LIKELY NOT NEED TO ACTIVATE. HOWEVER... A RANDOM STORM OR TWO MIGHT PRODUCE PENNY SIZE HAIL...SO INDIVIDUAL SPOTTERS MAY NEED TO MAKE A REPORT OF HAIL. TDK
In the hours before
Special weather statement, Aug 13, 2:02 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
202 PM CDT SAT AUG 13 2011
MNZ043>045-050>053-059>063-070-078-WIZ014>016-023>028-132030-
ANOKA-BARRON-BENTON-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU
CLAIRE-GOODHUE-HENNEPIN-ISANTI-KANABEC-MILLE
LACS-MORRISON-PEPIN-PIERCE-POLK-RAMSEY-RUSK-SHERBURNE-ST.
CROIX-WASHINGTON-WRIGHT-
202 PM CDT SAT AUG 13 2011
AT 155 PM CDT...RADAR WAS TRACKING MULTIPLE THUNDERSTORMS ACROSS
EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN.
ONE OR TWO OF THE STRONGER STORMS WILL BRING SMALL HAIL...MAYBE AS
BIG AS PENNIES... ALONG WITH A WIND GUST UP TO 30 MPH. A BRIEF
DOWNPOUR OF A QUARTER INCH OF RAIN IS ALSO POSSIBLE.
THESE SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TO FORM...THEN
DISSIPATE...THEN REFORM ACROSS THE REGION THROUGH THE AFTERNOON AND
EARLY EVENING...UNTIL SUNSET. AFTER THAT EXPECT CLEARING SKIES
FOLLOWED WITH AREAS OF DENSE FOG FORMING ACROSS THE REGION OVERNIGHT.
LAT...LON 4537 9069 4537 9091 4460 9091 4459 9201
4440 9211 4505 9378 4630 9437 4616 9427
4616 9383 4626 9344 4616 9342 4616 9306
4574 9314 4573 9286 4565 9287 4565 9254
4574 9252 4574 9216 4565 9214 4564 9068
TIME...MOT...LOC 1857Z 043DEG 17KT 4531 9284
TDK/RECSpecial weather statement, Aug 13, 3:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 PM CDT SAT AUG 13 2011
MNZ043>045-052-053-061>063-070-078-WIZ014>016-023>028-132215-
ANOKA-BARRON-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU
CLAIRE-GOODHUE-ISANTI-KANABEC-MILLE
LACS-MORRISON-PEPIN-PIERCE-POLK-RAMSEY-RUSK-ST. CROIX-WASHINGTON-
346 PM CDT SAT AUG 13 2011
AT 337 PM CDT...WEATHER SERVICE RADAR WAS TRACKING MULTIPLE
THUNDERSTORMS ACROSS EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN.
ONE OR TWO OF THE STRONGER STORMS WILL BRING SMALL HAIL...MAYBE AS
BIG AS PENNIES...ALONG WITH A WIND GUST UP TO 30 MPH. A BRIEF
DOWNPOUR OF A QUARTER INCH OF RAIN IS ALSO POSSIBLE.
THESE SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TO FORM...THEN
DISSIPATE...THEN REFORM ACROSS THE REGION THROUGH THE AFTERNOON AND
EARLY EVENING...UNTIL SUNSET. AFTER THAT EXPECT CLEARING SKIES
FOLLOWED WITH AREAS OF DENSE FOG FORMING ACROSS THE REGION OVERNIGHT.
STRONG THUNDERSTORM 3 MILES EAST OF TURTLE LAKE. THIS STORM WAS
MOVING SOUTH AT 25 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 4537 9068 4537 9091 4459 9095 4459 9201
4445 9207 4450 9308 4508 9321 4616 9389
4624 9382 4625 9359 4611 9304 4574 9314
4573 9286 4565 9287 4565 9254 4574 9252
4574 9216 4565 9214 4565 9139 4543 9066
TIME...MOT...LOC 2044Z 019DEG 21KT 4536 9211The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:42 PM CDT | Special Weather Statement | MPX | Chippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift and 1 more | 2 hr |
| Aug 12, 8:50 PM CDT | Special Weather Statement | MPX | Chippewa, Douglas, Kandiyohi, Pope, Redwood, Renville and 2 more | 70 min |
| Aug 12, 9:44 PM CDT | Special Weather Statement | MPX | Redwood, Renville | 46 min |
| Aug 12, 11:11 PM CDT | Special Weather Statement | MPX | Wright | 49 min |
| Aug 13, 1:36 AM CDT | Areal Flood Advisory | MPX | Carver, Hennepin, Ramsey, Scott | 3 hr |
| Aug 13, 2:02 PM CDT | Special Weather Statement | MPX | Anoka, Benton, Chisago, Hennepin, Isanti, Kanabec and 4 more | 88 min |
Nearby
Special Weather Statements in Wisconsin, 2011Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.